Answer:

Yes, unfortunately diarrhea is one of the reported side-effects of curcumin supplements. The risk of diarrhea may increase with higher doses of curcumin (900 mg/day or more) or when taken for one month or longer (Sharma, Clin Cancer Res 2004). For more information, including other potential side-effects of curcumin, evidence for use, and our tests of curcumin supplements, see the Curcumin Supplements Review >>

Join today to unlock all member benefits including full access to all CL Answers and over 1,300 reviews.

Join Now

Join now at www.consumerlab.com/join/

6 Comments

Join the conversation

Roger8558
March 27, 2016

I know that all of this is personal - having said that I have been taking 1/2 tsp of curcumin twice a day for about a year and I have had no adverse result. I do feel a positive result from that and other "supplements" I have been taking.

SUBBIAH6914
September 3, 2015

I am using curcumin supplements regularly for my colon cancer therapy. I was using different formulations that claim higher bioavailabilty. When I was using pepperine curcumin I faced severe constipation. when I stopped i recovered from constipation. when I contacted the producer, they suggested to consume more water!!! Now I am taking nono curcumin formulation 'Threracurmin'. I feel comfortable, no more constipation for the past 6 months. It is true that pepperine curcumin may cause constipation some times more severe like my case. I want to share my experience to all people who are taking curcumin supplement. It is worth studying the impact of pepper.

Brenda11368
November 1, 2016

I take Terry Naturally extra strength Curamin. It uses BCM-95 instead of the black pepper for absorption. No problems with constipation.

Kathy17572
February 24, 2019

Long time subscriber of CL. Started taking a 'recommended' curcumin with black pepper extract around 12/1/18 - 1000mg a day for arthritis. Sudden severe diarrhea started on 1/28/19, lasting 25 days, regardless of 2 Dr visits, negative lab results for bacteria, parasites, elimination of gluten, dairy, coffee, etc. Continued with severe diarrhea. Then I researched my supplements. Found articles re diarrhea being a common side effect of tumeric, so I stopped taking it. Started seeing improvements the very next day! Diarrhea was totally gone within 4 days. (My husband is still taking it with no side effects.)

Uros17383
December 19, 2018

I had soft stool when the dosage was to high. Might be a good idea to go up gradually. Like +500mg every 7-10 days. When I jumped from 2 g to 4g daily I had soft stool trouble and loud bowel movements. So I went down to 1,500 mg daily dose and went up slowly. Now my dosage is 3000 mg daily and the bowels work fine.
It is always a good idea to go up slowly.

eve16392
January 31, 2018

it seems logical to take turmeric at a culinary dose, the dose that people in India might consume on a daily basis. i take a quarter teaspoon daily for general anti-inflammatory health and well being.

ConsumerLab.com
January 31, 2018
Maurice H131
September 2, 2014

I apply DMSO to my wrist when I inadvertently stress my old carpal tunnel injury.

Join today to unlock all member benefits including full access to CL Answers

Join Now

Join now at www.consumerlab.com/join/